Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 169, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 5, 2018, 11:55 PM CST for 4 counties in Tennessee. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2018, 11:55 PM CST (05:55 UTC)
- Expired
- Nov 6, 2018, 12:30 AM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 11:58 PM CST | TSTM WND DMG | 4 E Arrington, TN | A FEW TREES WERE BLOWN DOWN ON A FARM ON OLD MURFREESBORO ROAD |
| Nov 5, 11:59 PM CST | TSTM WND DMG | 5 E Arrington, TN | SEVERAL SHINGLES WERE BLOWN OFF A HOME ON SPANNTOWN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 7:04 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 667 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
157
WUUS54 KOHX 060555
SVROHX
TNC037-149-187-189-060630-
/O.NEW.KOHX.SV.W.0169.181106T0555Z-181106T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1155 PM CST MON NOV 5 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Davidson County in Middle Tennessee...
Rutherford County in Middle Tennessee...
Eastern Williamson County in Middle Tennessee...
Southwestern Wilson County in Middle Tennessee...
* Until 1230 AM CST.
* At 1155 PM CST, a severe thunderstorm was located over Nolensville,
or 10 miles east of Franklin, moving northeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Murfreesboro, Franklin, Lebanon, Smyrna, Brentwood, La Vergne,
Nolensville, Walterhill, Rural Hill, Eagleville, Lascassas, Triune,
Cedars Of Lebanon State Park and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 239 and 244.
Interstate 24 between mile markers 59 and 84.
Interstate 840 between mile markers 38 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
LAT...LON 3575 8670 3602 8678 3622 8618 3579 8619
TIME...MOT...LOC 0555Z 244DEG 43KT 3591 8665
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Shamburger1 follow-up statement
505 WWUS54 KOHX 060619 SVSOHX Severe Weather Statement National Weather Service Nashville TN 1219 AM CST TUE NOV 6 2018 TNC037-187-060629- /O.CAN.KOHX.SV.W.0169.000000T0000Z-181106T0630Z/ Davidson TN-Williamson TN- 1219 AM CST TUE NOV 6 2018 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON AND EASTERN WILLIAMSON COUNTIES IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 300 AM CST for Middle Tennessee. LAT...LON 3622 8618 3579 8619 3576 8656 3612 8649 TIME...MOT...LOC 0619Z 256DEG 34KT 3614 8632 3580 8643 $$ TNC149-189-060630- /O.CON.KOHX.SV.W.0169.000000T0000Z-181106T0630Z/ Rutherford TN-Wilson TN- 1219 AM CST TUE NOV 6 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR CENTRAL RUTHERFORD AND SOUTHWESTERN WILSON COUNTIES... At 1219 AM CST, severe thunderstorms were located along a line extending from near Lebanon to near Murfreesboro, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Murfreesboro, Lebanon, Smyrna, La Vergne, Walterhill, Cedars Of Lebanon State Park, Lascassas and Gladeville. This includes the following highways... Interstate 40 between mile markers 238 and 244. Interstate 24 between mile markers 71 and 84. Interstate 840 between mile markers 49 and 75. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. && A Tornado Watch remains in effect until 300 AM CST for Middle Tennessee. LAT...LON 3622 8618 3579 8619 3576 8656 3612 8649 TIME...MOT...LOC 0619Z 256DEG 34KT 3614 8632 3580 8643 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ Shamburger
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 11:39 PM CST, 16 minutes earlier.
Area forecast discussion, Nov 5, 11:39 PM CST, 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1139 PM CST Mon Nov 5 2018 .DISCUSSION... Updated the suite of forecast products to reflect current movement of squall line and to mention Tor Watch 424 for eastern locations across mid state region. && .DISCUSSION... Updated suite of forecast products to mention Tornado Watch Number 423 thru 06/09Z (3 AM CST) in zone forecast product. Latest HRRR model depicting best squall line movement west to east across mid state region and adjusted hrly grids with wx and pops accordingly. Highlighted mention of damaging winds, tornadoes, and heavy rainfall with this squall line as it moves across the mid state region. Nashville Metro area continues to look like it will be influenced by this squall line event between 10 PM CST and 1 AM CST. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Current temps trends in line with forecasted lows. Remainder of forecast continues to be on track. .AVIATION... 06Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Went very close to 06/00Z TAF discussion reasoning. Several amendments probable at all terminal sites due to actual fluctuations in wx, wind, vsbys, and ceilings thru at least 06/12Z. Reason behind this is that there is no way with forecast wx resolution to do these very short term time period deviations accurately in a concise terminal forecast format. One significant change of note though is the introduction of LLWS with 60kts of shear within 2 KFT of sfc. Data from 06/04Z OHX sounding sounding profile depicting 50-60kts winds as close as 200 feet off sfc. Significant caution is urged for any aviation interest across the mid state region thru 06/12Z. Latest models continuing to support designated TEMPO group impacts and timing windows of potential strong/svr tstms of a potential squall line feature moving across terminal locations. During these TEMPO time periods sfc gusts 40 to 50 kts if not locally higher are certainly not out of the question. Sly sustained sfc winds 10-15kts with gusts to 25kts will veer to the west as sfc cold front continues to move southeastward across and out of mid state by 06/12Z. Conditions should rapidly improve to VFR/SKC conditions all terminals 06/14Z-07/06Z as sfc high pressure influences and a dry quasi swly flow pattern becomes established across mid state region. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Nov 5, 11:50 PM CST, 5 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1150 PM CST Mon Nov 5 2018 TNZ009>011-027>034-058>066-075-077>080-093>095-070600- Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Lewis-Williamson-Maury-Marshall-Rutherford- Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy- Van Buren-Wayne-Lawrence-Giles- 1150 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Overnight A line of strong to potentially severe thunderstorms is expected to continue to move across Middle Tennessee as the overnight hours progress. Strong to severe thunderstorms within the line will be capable of producing damaging winds and some tornadoes. Locally heavy rainfall and localized flash flooding may be possible in a few locations also. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Low temperatures below freezing are possible each morning on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through early Tuesday morning. TNZ005>008-023>026-056-057-070600- Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Perry-Hickman- 1150 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Low temperatures below freezing are possible each morning on Saturday and Sunday. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Nov 5, 7:56 PM CST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
756 PM CST MON NOV 5 2018
TNZ005-060230-
Stewart TN-
756 PM CST MON NOV 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STEWART COUNTY UNTIL 830
PM CST...
At 755 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Big Rock, or 10 miles northwest of Dover, moving
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Big Rock and Land Between The Lakes.
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8764 3661 8764
3647 8805 3649 8806 3652 8804 3656 8803
3668 8807
TIME...MOT...LOC 0155Z 238DEG 38KT 3662 8792
WhiteheadSpecial weather statement, Nov 5, 8:36 PM CST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
836 PM CST MON NOV 5 2018
TNZ005-006-023-024-060300-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
836 PM CST MON NOV 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
STEWART...HOUSTON AND NORTH CENTRAL HUMPHREYS COUNTIES UNTIL 900 PM
CST...
At 835 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Springville, or 10 miles south of Paris Landing
State Park, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Houston
County Airport and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
LAT...LON 3648 8805 3663 8779 3664 8766 3634 8747
3633 8749 3634 8751 3632 8752 3616 8791
3622 8795 3626 8794 3631 8796 3635 8798
3637 8800 3639 8801 3645 8806
TIME...MOT...LOC 0235Z 239DEG 49KT 3630 8803
10Local storm report, Nov 5, 11:00 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 PM CST MON NOV 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST WAYNESBORO 35.32N 87.76W
11/05/2018 E65 MPH WAYNE TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTS ESTIMATED 65 MPH GUST IN
DOWNTOWN WAYNESBORO
&&
EVENT NUMBER OHX1800386
BSLocal storm report, Nov 5, 11:21 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1121 PM CST MON NOV 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM FLASH FLOOD 4 SE ASHLAND CITY 36.24N 87.00W
11/05/2018 CHEATHAM TN 911 CALL CENTER
WATER OVER ROAD AT LITTLE MARROWBONE RD
&&
EVENT NUMBER OHX1800387
BSLocal storm report, Nov 5, 11:24 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST MON NOV 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM FLASH FLOOD 5 N PEGRAM 36.17N 87.05W
11/05/2018 CHEATHAM TN 911 CALL CENTER
WATER OVER ROAD AT SAMS CREEK ROAD
&&
EVENT NUMBER OHX1800388
BSLocal storm report, Nov 5, 11:49 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 PM CST MON NOV 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND DMG 8 WNW IRON CITY 35.07N 87.71W
11/05/2018 WAYNE TN EMERGENCY MNGR
HOUSE DAMAGED ON MIDDLE CYPRESS CREEK ROAD IN SOUTHERN
WAYNE COUNTY.
&&
EVENT NUMBER OHX1800389
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:56 PM CST | Special Weather Statement | OHX | Stewart | 34 min |
| Nov 5, 8:36 PM CST | Special Weather Statement | OHX | Houston, Stewart | 24 min |
| Nov 5, 9:18 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Montgomery | 27 min |
| Nov 5, 9:31 PM CST | Areal Flood Advisory | OHX | Montgomery, Stewart | 119 min |
| Nov 5, 9:55 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 35 min |
| Nov 5, 10:16 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson | 119 min |
| Nov 5, 10:20 PM CST | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 25 min |
| Nov 5, 10:31 PM CST | Tornado Warning | OHX | Wayne | 29 min |
| Nov 5, 10:33 PM CST | Tornado Warning | OHX | Hickman, Lewis, Maury, Perry, Wayne | 27 min |
| Nov 5, 10:55 PM CST | Tornado Warning | OHX | Lawrence, Lewis, Wayne | 35 min |
| Nov 5, 10:55 PM CST | Tornado Warning | OHX | Hickman, Lewis, Maury | 21 min |
| Nov 5, 10:59 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner | 2 hr |
| Nov 5, 11:08 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 37 min |
| Nov 5, 11:15 PM CST | Tornado Warning | OHX | Hickman, Maury, Williamson | 30 min |
| Nov 5, 11:31 PM CST | Tornado Warning | OHX | Marshall, Maury | 29 min |
| Nov 5, 11:37 PM CST | Tornado Warning | OHX | Williamson | 23 min |
| Nov 5, 11:38 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 37 min |
| Nov 5, 11:45 PM CST | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Nov 5, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford | 34 min |
| Nov 5, 11:59 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 31 min |
| Nov 6, 12:00 AM CST | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 30 min |
| Nov 6, 12:01 AM CST | Tornado Warning | OHX | Giles, Lawrence | 29 min |
| Nov 6, 12:02 AM CST | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 118 min |
| Nov 6, 12:18 AM CST | Tornado Warning | OHX | Cannon, Rutherford, Wilson | 14 min |
| Nov 6, 12:23 AM CST | Tornado Warning | OHX | Cannon, Rutherford | 37 min |
| Nov 6, 12:27 AM CST | Tornado Warning | OHX | Giles | 18 min |
| Nov 6, 12:43 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 32 min |
| Nov 6, 12:47 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee | 28 min |
| Nov 6, 1:23 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 37 min |
| Nov 6, 1:23 AM CST | Tornado Warning | OHX | Coffee, Grundy | 39 min |
| Nov 6, 1:28 AM CST | Tornado Warning | OHX | Putnam, White | 15 min |
| Nov 6, 1:48 AM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 42 min |
| Nov 6, 1:54 AM CST | River Flood Warning | OHX | Davidson | 5 hr |
| Nov 6, 2:12 AM CST | Areal Flood Advisory | OHX | Wilson | 2 hr |
| Nov 6, 7:24 AM CST | River Flood Advisory | OHX | Hickman | 69 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.